MAUDE Adverse Event Report: ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM; CORONARY STENT DELIVERY SYSTEM
Model Number 1012580-26
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Codes Failure of Implant (1924); Perforation (2001); Cardiac Tamponade (2226)
Date of Event 10/28/2021
Type of Reportable Event Death
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record revealed no manufacturing nonconformities that would have contributed to this complaint.Additionally, a review of the complaint history identified no similar incidents from this lot.The reported patient effect of death, as listed in the graftmaster rx coronary stent graft system, instructions for use (ifu) is a known patient effect that may be associated with use of a coronary stent in native coronary arteries.Additionally a medical review was performed by an abbott vascular medical reviewer who concluded that the cause of death was not reported, but was most likely from cardiac tamponade and hemorrhagic shock due to the unsealed perforation.The failures of the graftmaster stents to cross due to the calcified anatomy, were an indirect cause of this patient¿s death.The investigation determined the reported failure to advance appears to be related to the operational context of the procedure.A conclusive cause for the reported patient effect, and the relationship to the product, if any, cannot be determined; however, the subsequent (delay in treatment) appears to be related to the operational context of the procedure.There is no indication of a product quality issue with respect to manufacture, design or labeling.The 3.5 x 19 mm graftmaster stent delivery system referenced is filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the calcified left anterior descending (lad) artery.A perforation occurred during use of an unspecified device.The patient experienced cardiac tamponade and cardiopulmonary resuscitation (cpr) was performed.The 3.5 x 19 mm graftmaster stent delivery system was advanced into the patient anatomy; however, due to the patient anatomy and cpr, the device was unable to cross and was removed.The 2.8 x 26 mm graftmaster stent delivery system was then advanced into the patient anatomy; however, this device was also unable to cross.The patient condition continued to decline and a clinically significant delay was reported related to the failure to cross of both devices.A dilatation catheter was advanced to the target site and inflated, sealing the perforation; however, the patient died on (b)(6) 2021.No additional information was provided.

Brand Name
GRAFTMASTER RX CORONARY STENT GRAFT SYSTEM
Common Device Name
CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key12855810
Report Number2024168-2021-10687
Device Sequence Number4828972
Product Code MAF
UDI-Device Identifier08717648176364
UDI-Public08717648176364
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
H000001
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2022
Device Model Number1012580-26
Device Catalogue Number1012580-26
Device Lot Number1012541
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/25/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age74 YR
Patient SexMale
Patient Weight78 KG